Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

One side of face and scalp are sensitive to touch. Took Sudafed but no help. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11875 Questions
Hi, One side of my face and scalp are super sensitive to touch...combing hair, blinking, etc. I took a sudafed wondering if it might be a sinus problem but it has not helped.
Posted Tue, 22 Oct 2013 in Brain and Spine
Answered by Dr. Michelle Gibson James 28 minutes later
Brief Answer:
It may be trigeminal neuralgia

Detailed Answer:
HI, thanks for using healthcare magic

Sinus congestion or inflammation would result in facial pain, headache, nasal congestion, runny nose, sneezing, dizziness. The pain or discomfort is not usually experienced as an increased sensitivity and though it can be unilateral, it is most commonly on both sides of the face.

Unilateral changes in sensation may be related to different causes such as trigeminal neuralgia, cluster headaches, migraines, atypical facial pain, stroke.

In trigeminal neuralgia , a person would experience abnormal sensations on one side of the face. It would be like a electric jerk or abnormal feeling that may last from a few seconds to minutes.
It is usually brought on by light touch to the area, washing, shaving, eating, talking, combing the hair etc.

You may want to consider visiting your doctor to determine whether any of the above may be contributing to your symptoms.
The assessment would involve a physical examination of the nerves in the face as well as imaging investigations.

Treatment would depend on the cause but in general consist of medications such as gabapentin, lyrica, tegretol, amitriptyline.

I hope this helps,feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor